It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Menopause Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-25-2008, 05:56 AM   #1
Senior Member
(female)
 
Join Date: Feb 2004
Posts: 132
Blog Entries: 2
crowgirl HB User
Problems with HRT

Hi ladies,

for the past 4-5 months, I have been on a low-dose HRT with bio-identical hormones for my osteoporosis, irregular cycles, and a couple of other symptoms (nausea, loss of appetite, IBS, irritability, sleep disturbances, etc.). The natural estrogen worked great, but the progesterone caused such bad side effects (depression, drowsiness, lethargy, apathy, being unable to work until early afternoon) that I had to quit taking it after only 4-8 days (I was supposed to take it for 14 days each cycle). I took the lowest dose possible and tried out various ways of taking it, oral, vaginal, transdermal, you name it - nothing really worked.

Then, my last cycle was horrible. I had constant nausea, loss of appetite, and IBS flare-ups again, plus I was in a very low mood. That cycle then turned out to be only 17 days long, whereas the one before that had been 30 days long. I stopped my HRT completely after that.

I talked to a doctor on the phone today, who suggested I might be going through an early menopause and recommended further testing. However, I am totally fed up with running to the doctors all the time, like I have done for the past 5 years or so, and then either not getting a diagnosis at all (apart from "it's all in your head"), or getting a diagnosis, but no treatment, or at least none that really works.

I have plenty of lab results here; my hormones were tested twice earlier this year, and there is clearly something going on. I do not think it's early menopause, though, since my FSH is still pretty much normal, and my ob/gyn does not seem to think it's menopause either. If anything, I would guess it's probably peri.

Now, my question is, has anyone of you experienced similar problems with natural progesterone? If so, have you been able to resolve them, and how?

Thank you very, very much in advance!!

 
Sponsors Lightbulb
   
Old 08-25-2008, 10:36 PM   #2
Senior Member
(female)
 
Join Date: May 2004
Posts: 156
Laura_45 HB User
Re: Problems with HRT

I didn't do well on the natural hormones. I took them when I was skipping several months at a time in hopes that some of the symptoms, like my hair falling out, would subside. The only thing that improved was I didn't feel so HOT all the time and my hair fell out even more.

 
Old 08-26-2008, 06:49 AM   #3
VRL VRL is offline
Senior Member
(female)
 
Join Date: Jul 2008
Location: Fort Myers, Florida USA
Posts: 121
VRL HB User
Re: Problems with HRT

I didn't so well with progest and other bio hrt. Coming off the progest was bad too. Others swear by it. I couldn't keep having testing done. Now I suffer, its broke the bank, and I sit here with a drawer full of stuff I can't take. : (

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Desperate: Anemia and other problems gwood Anemia 4 05-04-2010 03:51 PM
Example of problems when increasing/decreasing Blood Pressure/Heart meds. Machaon High & Low Blood Pressure 21 08-26-2009 01:13 PM
Various problems.. not sure whats wrong. madness1 General Health 3 11-23-2007 11:51 AM
VRT problems Joni9921 Inner Ear Disorders 9 06-15-2007 08:29 PM
Quite a few problems veryworriedguy2 Men's Health 10 09-18-2006 05:14 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:03 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!